Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach acid
Dec 3, 2005

I few weeks ago I started treatment with Epzicom and Ryataz. My main side effects are mild nausea for a few hours after taking the meds. I also have problems with an upset stomach, mainly sour with accid reflux for the next 24 hours. My questions: If and when can I take a anti acid medication. I know the Rayatz needs stomach acid to work, but would at be ok to take something after it is totally upsorbed by the stomach? What would you recommend to take?

By the way: The meds are working well. Already after only 3 weeks I got better labs: VL down to 170 from 17,000, CD4 up to 348 from 245 and the percentage from 20% to 28 %. Cant wait for the results on my next blood test.

Thanks for your help.

:)

Response from Dr. Henry

It is generally OK to take some antacids or H2 blockers (such as cimetidine or ranitidine) about 12 hours after taking the Reyataz. If you take your once daily HIV meds in the AM then evening antacids or H2 blocker should be OK--need to discuss with your HIV doc. KH



Previous
CD4 Count 190
Next
red rice yeast extract raising glucose level

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement